Anyone tapered off Effexor and used Prozac as a bridge?

Posted by michellez @michellez, Apr 24 7:54pm

Hi I Was wondering if anyone has stopped taking 75 mg of Effexor and went right on Prozac 20 mg I thought I heard that that would help the withdrawal?

@michellez
Why not try to taper EXTREMELY slowly off Effexor instead of adding an additional medication that you will also have to taper off of?
Take care,
Jake

REPLY
@jakedduck1

@michellez
Why not try to taper EXTREMELY slowly off Effexor instead of adding an additional medication that you will also have to taper off of?
Take care,
Jake

Jump to this post

Or get advice from a medical professional instead of someone who obviously has never taken Effexor

REPLY
@sunshinestacy

Or get advice from a medical professional instead of someone who obviously has never taken Effexor

Jump to this post

Or gone off it. Who had no clue

REPLY

I have but 10 mg Prozac and it was a miracle. All the Effexor he’ll was gone immediately. It’s a widely used process as the half life of prozac is 5 days where Effexor is hours. It is so much gentler and easier and going off Prozac especially using it as a bridge is nothing especially to the Effexor withdrawals.

REPLY

Hi @michellez, welcome.

@jakedduck1 is right. It is best to taper very slowly. Hopefully you have a medical provider who understands and can guide you slowly through the process as @sunshinestacy suggests.

Sometimes, even if you are slow and deliberate when weaning off an antidepressant like Effexor, you still may experience symptoms of discontinuation syndrome. In these cases, your doctor may prescribe fluoxetine (Prozac), which can help ease discontinuation symptoms. This is sometimes referred to as the Prozac bridge. Fellow members @texasduchess @sunshinestacy @tshere95 @cathy615 @nancy54 have talked about using Prozac as a bridge to discontinue Effexor in this related discussion.

– Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine/

Michelle, Is Effexor 75mg the dosage you've always taken or did you wean down to 75mg and are finding the final stretch to be difficult? Do you have the guidance of a doctor as you taper?

REPLY

I’ve taken Effexor XR for over 25 years and only recently my sleep apnea doc suggested I stop or reduce the amount (300 mg once/day). Why should I do this. Doc wasn’t clear about why. I’m doing ok on the 300mg. My shrink prescribed it over 25 years ago for long time PTSD, which I still have, although I haven’t seen the shrink in over 20 years. Any info anyone has will be appreciated. Thank you.

REPLY
@catstx

I’ve taken Effexor XR for over 25 years and only recently my sleep apnea doc suggested I stop or reduce the amount (300 mg once/day). Why should I do this. Doc wasn’t clear about why. I’m doing ok on the 300mg. My shrink prescribed it over 25 years ago for long time PTSD, which I still have, although I haven’t seen the shrink in over 20 years. Any info anyone has will be appreciated. Thank you.

Jump to this post

Over 300 mg a day was a pretty high dose. Besides it didn’t help you this whole time? I know I’m bringing up Prozac again but that and Zoloft are specific to ptsd. I managed by mine on just 10 mg a day of Prozac. So low because I am super sensitive to meds and I have just recently stopped to see how I do without meds

REPLY

Could you be more clear as to why you took a medication that didn’t help?

REPLY

Effexor did and continues to help me.

REPLY
@catstx

Effexor did and continues to help me.

Jump to this post

I could swear the original post said it never helped anyway. Was it edited?

REPLY
Please sign in or register to post a reply.
  Request Appointment